Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 372, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2008, 8:36 PM EDT for Gilmer County, Gordon County, Murray County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 8:36 PM EDT (00:36 UTC)
- Expired
- Jun 28, 2008, 9:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Gilmer County, GA, Gordon County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 290037
SVRFFC
GAC123-129-213-290115-
/O.NEW.KFFC.SV.W.0372.080629T0036Z-080629T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
GORDON COUNTY IN NORTHWEST GEORGIA
MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 915 PM EDT
* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CRANDALL TO RAMHURST TO NICKELSVILLE...MOVING EAST AT 19 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALHOUN...FORT MOUNTAIN STATE PARK...AUDUBON...REDBUD...
WHITESTONE...TALONA...OAKMAN...CHERRY LOG...FAIRMOUNT AND ELLIJAY.
THESE THUNDERSTORMS PRODUCED WIND DAMAGE IN SOUTHEAST WALKER AND
WHITFIELD COUNTIES WITHIN THE PAST HOUR. WHILE THE STORMS HAVE
WEAKENED SLIGHTLY SINCE THAT TIME...WINDS MAY STILL BLOW DOWN TREES
AND POWER LINES IN THIS AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3489 8462 3485 8461 3485 8442 3481 8433
3455 8446 3454 8465 3441 8466 3439 8498
3442 8511 3462 8506 3461 8493 3467 8494
3467 8489 3470 8493 3471 8486 3478 8488
3478 8484 3483 8486 3486 8482 3493 8482
TIME...MOT...LOC 0036Z 282DEG 17KT 3483 8474 3468 8482
3462 8495
$$2 follow-up statements
000
WWUS52 KFFC 290108
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT SAT JUN 28 2008
GAC213-290116-
/O.CAN.KFFC.SV.W.0372.000000T0000Z-080629T0115Z/
MURRAY GA-
906 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MURRAY COUNTY HAS
BEEN CANCELLED...
THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR
MURRAY COUNTY HAS MOVED EAST INTO GILMER COUNTY. LIGHT TO MODERATE
RAIN AND OCCASIONAL LIGHTNING WILL CONTINUE FOR ANOTHER 30 MINUTES
OR SO...BUT SEVERE WEATHER IS NOT LONGER EXPECTED AT THIS TIME.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3481 8433 3455 8446 3456 8447 3455 8450
3456 8450 3456 8452 3455 8453 3455 8464
3446 8494 3459 8480 3457 8466 3485 8446
TIME...MOT...LOC 0106Z 272DEG 34KT 3483 8427 3470 8435
3462 8450
$$
GAC123-129-290115-
/O.CON.KFFC.SV.W.0372.000000T0000Z-080629T0115Z/
GORDON GA-GILMER GA-
906 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WESTERN GILMER AND CENTRAL GORDON COUNTIES...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF CHERRY LOG TO 6 MILES SOUTH OF CHERRY LOG
TO TALONA...MOVING EAST AT 35 MPH.
WIND DAMAGE WAS REPORTED FROM THIS LINE OF THUNDERSTORMS ACROSS
WHITFIELD AND WALKER COUNTIES. DOPPLER RADAR CONTINUES TO INDICATE
STRONG WINDS IN THESE THUNDERSTORMS CAPABLE OF BLOWING DOWN TREES
AND POWER LINES...ESPECIALLY ACROSS NORTHERN AND CENTRAL GILMER
COUNTY BETWEEN CHERRY LOG AND ELLIJAY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3481 8433 3455 8446 3456 8447 3455 8450
3456 8450 3456 8452 3455 8453 3455 8464
3446 8494 3459 8480 3457 8466 3485 8446
TIME...MOT...LOC 0106Z 272DEG 34KT 3483 8427 3470 8435
3462 8450
$$
19000
WWUS52 KFFC 290119
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 PM EDT SAT JUN 28 2008
GAC123-129-290128-
/O.EXP.KFFC.SV.W.0372.000000T0000Z-080629T0115Z/
GORDON GA-GILMER GA-
918 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GILMER AND CENTRAL
GORDON COUNTIES EXPIRED AT 915 PM EDT...
AT 917 PM EDT...THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING
FOR THESE COUNTIES HAVE WEAKENED AND HAVE MOVED EAST. MODERATE TO
HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL CONTINUE
ACROSS EASTERN GILMER COUNTY FOR ANOTHER 30 TO 45 MINUTES...BUT
SEVERE WEATHER IS NO LONGER EXPECTED AT THIS TIME.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3481 8433 3455 8446 3456 8447 3455 8450
3456 8450 3456 8452 3455 8453 3455 8464
3446 8494 3459 8480 3457 8466 3485 8446
TIME...MOT...LOC 0108Z 272DEG 34KT 3483 8425 3470 8433
3462 8448
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:10 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 28, 6:10 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT SAT JUN 28 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING SHOULD GENERALLY DIMINISH OVERNIGHT. WENT WITH A MAV/MET BLEND FOR TEMPERATURES OVERNIGHT. HIGH DEWPOINTS SHOULD KEEP TEMPERATURES ABOVE NORMAL OVERNIGHT. COLD FRONT OVER MISSISSIPPI VALLEY WILL EDGE TOWARD NORTHWEST GEORGIA BY SUNRISE...SO CANT RULE OUT SOME PRECIPITATION PUSHING INTO NW CWA BEFORE SUNRISE. TOMORROW LOOKS TO BE BEST CHANCE FOR THUNDERSTORMS IN QUITE A WHILE. DECENT SHORT WAVE PASSES JUST NORTH OF GEORGIA DURING THE AFTERNOON...AS IT ROTATES AROUND AN UNUSUALLY STRONG 500 MB TROUGH. COLD FRONT SAGS SOUTHWARD THROUGH NORTH GEORGIA THROUGH THE DAY. MORE THAN ADEQUATE LOW LEVEL MOISTURE WILL BE ENHANCED FURTHER BY RICH PLUME OF GULF MOISTURE BEING PULLED INTO THE TROUGH FROM THE CENTRAL GULF BY 40 KT 850 MB WEST WINDS DURING THE DAY. BY SUNDAY AFTERNOON...SURFACE HEATING SHOULD INCREASE MODEST LOW LEVEL LAPSE RATES ENOUGH TO ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA. MID LEVEL COOLING FROM THE SHORT WAVE...COMBINED WITH MODERATE SHEAR FROM THE LOW LEVEL JET WILL LEAD TO ISOLATED SEVERE CONVECTION DURING THE AFTERNOON AND EARLY EVENING TOMORROW. DAMAGING WINDS FROM LOCALIZED DOWNBURSTS WILL BE THE PRIMARY THREAT...ALTHOUGH STRONGEST CONVECTION WILL BE CAPABLE OF HAIL AS WELL. THE MAIN FACTOR THAT MAY HINDER SEVERE THREAT IS THE POSSIBILITY OF WIDESPREAD CLOUD COVER...BUT WILL HAVE TO WAIT AND SEE IF CONVECTION OVER NORTHERN GULF SENDS A SIGNIFICANT AMOUNT OF MID AND HIGH LEVEL DEBRIS OVER THE AREA DURING THE PEAK HEATING SUNDAY AFTERNOON. FOR TEMPERATURES...HIGH DEPENDENCE ON AMOUNT OF CLOUDS AND PRECIPITATION AS WELL AS TIMING. WENT A LITTLE ABOVE GUIDANCE...AS AMPLE SUN EARLY SHOULD ALLOW FOR DECENT WARMING BEFORE ONSET OF THUNDERSTORMS. COLD FRONT DRIFTS INTO CENTRAL GEORGIA SUNDAY NIGHT...CONVECTION SHOULD WEAKEN AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL KEEP POPS IN OVERNIGHT...AS SOME ACTIVITY IS LIKELY TO CONTINUE INTO THE NIGHT...PARTICULARLY ALONG THE FRONTAL BOUNDARY. MONDAY AND MONDAY NIGHT LOOK DRIER AS NORTHWEST FLOW ESTABLISHES ITSELF OVER THE AREA. FEEL THE FRONT WILL MAKE IT INTO SOUTH GEORGIA...BUT MODELS PROJECT SIGNIFICANT SHORTWAVE RIDING ALONG IT MONDAY AFTERNOON...SO HAVE ENHANCED THUNDERSTORM CHANCES ACROSS SOUTHERN ZONES TO ACCOUNT FOR THIS. TEMPERATURES SHOULD BE SEASONAL...WITH A LITTLE COOLER MORNINGS THAN PREVIOUS BECAUSE OF THE DRIER AIR. .LONG TERM /TUESDAY THROUGH SATURDAY/... TROUGH OVER THE NORTHEAST UNITED STATES WILL CONTINUE NORTHWEST FLOW ALOFT THROUGH THURSDAY...LEADING TO DRY CONDITIONS OVER THE AREA. BY THE END OF THE WEEK...A MORE ZONAL PATTERN DEVELOPS...AND MODELS CONTINUE TO HINT THAT BERMUDA RIDGE MAY BE EAST ENOUGH TO ALLOW SIGNIFICANT MOISTURE TO SURGE NORTHWARD FROM THE GULF ACROSS THE SOUTHEASTERN UNITED STATES. WILL KEEP SEASONAL TEMPERATURES WITH INCREASING RAIN CHANCES LATE IN THE WEEK. 23 && .AVIATION... SCATTERED TSTORMS ACROSS THE COUNTY WARNING AREA AT THE MOMENT SHOULD BEGIN TO WEAKEN AND BECOME MORE ISOLATED AS WE GO INTO THE EVENING HOURS...WITH THE LOSS OF DAYTIME HEATING. CURRENT THOUGHTS...MAY HAVE TO CARRY VCTS AT TAF SITES FOR A FEW HOURS THIS EVENING. OTHERWISE LOOK FOR MAINLY VARYING AMOUNTS OF MID/HIGH CLOUDS OVERNIGHT...WITH VSBYS GENERALLY UNRESTRICTED. CIGS LOWERING INTO THE MVFR RANGE MID TO LATE MORNING SUNDAY...AS A COLD FRONT APPROACHES. ALSO COULD SEE SHOWERS(ISOLATED THUNDER) AROUND DURING THE MORNING MAINLY ACROSS THE NORTH...BUT LOOK FOR SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE COUNTY WARNING AREA DURING THE AFTERNOON. PLAN TO GO WITH TEMPO THUNDER AT ALL TAF SITES BY 18Z. SOUTHWEST WINDS DIMINISHING TO LESS THAN 10 KTS (OUTSIDE OF TSTORMS AREAS) DURING THE EVENING. SOUTHWEST TO WEST WINDS 10 TO 15 KTS SUNDAY. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 88 66 86 63 / 30 70 40 20 5 ATLANTA 71 85 67 84 64 / 30 70 40 20 5 BLAIRSVILLE 68 77 60 79 57 / 40 70 40 10 10 CARTERSVILLE 68 85 63 84 58 / 50 70 40 20 10 COLUMBUS 71 90 70 88 67 / 30 60 40 30 5 GAINESVILLE 68 83 65 84 63 / 40 70 40 20 10 MACON 72 90 69 88 64 / 30 70 40 30 5 ROME 70 85 65 87 60 / 50 60 40 10 10 PEACHTREE CITY 70 85 65 84 58 / 30 70 40 20 5 VIDALIA 71 90 72 89 65 / 30 60 40 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 6:26 AM EDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 626 AM EDT SAT JUN 28 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 626 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN MOUNTAINS WHILE A COUPLE WEAK UPPER LEVEL DISTURBANCES PASS OVERHEAD TODAY AND TONIGHT. .PRIMARY HAZARDS... WHILE LIGHTNING WILL BE THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT...A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DISCUSSION... THE ATMOSPHERE WILL BECOME SOMEWHAT MORE UNSTABLE THAN YESTERDAY WITH CAPE INCREASING TO AROUND 2000 BY AFTERNOON. VERTICAL WIND SHEAR CONTINUES TO BE LIMITED...SO THUNDERSTORMS WILL ONCE AGAIN BE OF THE DISORGANIZED AND SHORT-LIVED PULSE VARIETY...THE STRONGEST OF WHICH MAY PRODUCE STRONG WIND GUSTS...HAIL...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED TODAY BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE AS CONDITIONS WARRANT.
In the hours before
Special weather statement, Jun 28, 6:19 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 PM EDT SAT JUN 28 2008 GAZ102-103-282300- 619 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH IN WEBSTER AND STEWART COUNTIES UNTIL 700 PM EDT... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF WESTVILLE AND ANOTHER OVER RICHLAND...MOVING EAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 28, 7:19 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 719 PM EDT SAT JUN 28 2008 GAZ001>005-290000- 719 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH ACROSS DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 800 PM EDT... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST NORTHWEST OF RINGGOLD...TO CHICKAMAUGA...TO CLOUDLAND STATE PARK...TO RISING FAWN...MOVING EAST AT 16 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DADE... WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILDWOOD...NEW ENGLAND...HINKLES...CLOUDLAND STATE PARK...TRENTON...ROSSVILLE... LOOKOUT MOUNTAIN...LAKEVIEW...FAIRVIEW...CHATTANOOGA VALLEY...RISING FAWN...HIGH POINT...GRAYSVILLE...FORT OGLETHORPE AND INDIAN SPRINGS. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jun 28, 8:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG ROBERTA 32.72N 84.01W
06/28/2008 CRAWFORD GA COUNTY OFFICIAL
1 TREE DOWN
0540 PM TSTM WND DMG MONTICELLO 33.31N 83.69W
06/28/2008 JASPER GA COUNTY OFFICIAL
3 TREES DOWN
&&
SLLocal storm report, Jun 28, 8:03 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM LIGHTNING CADWELL 32.34N 83.04W
06/28/2008 LAURENS GA COUNTY OFFICIAL
2 STRUCTURE FIRES DUE TO LIGHTNING
0415 PM LIGHTNING DEXTER 32.43N 83.06W
06/28/2008 LAURENS GA COUNTY OFFICIAL
GRASS FIELD SET ON FIRE BY LIGHTNING
0445 PM HAIL MEEKS 32.62N 82.56W
06/28/2008 E0.75 INCH JOHNSON GA PUBLIC
0445 PM TSTM WND DMG MEEKS 32.62N 82.56W
06/28/2008 JOHNSON GA PUBLIC
1 TREE DOWN
0445 PM LIGHTNING CARROLLTON 33.58N 85.08W
06/28/2008 CARROLL GA COUNTY OFFICIAL
TREE STRUCK BY LIGHTNING ON MANDEVILLE ROAD
0454 PM TSTM WND DMG SWAINSBORO 32.59N 82.34W
06/28/2008 EMANUEL GA COUNTY OFFICIAL
2 TREES DOWN
0503 PM TSTM WND DMG ROBERTA 32.72N 84.01W
06/28/2008 CRAWFORD GA COUNTY OFFICIAL
1 TREE DOWN
0540 PM TSTM WND DMG MONTICELLO 33.31N 83.69W
06/28/2008 JASPER GA COUNTY OFFICIAL
3 TREES DOWN
&&
SLSpecial weather statement, Jun 28, 8:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 804 PM EDT SAT JUN 28 2008 GAZ005-006-290030- 804 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WESTERN FANNIN AND MURRAY COUNTIES UNTIL 830 PM EDT... AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM JUST NORTHWEST OF HIGDON TO SUMAC...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THIS ACTIVITY...ESPECIALLY AFTERNOON WESTERN FANNIN AND NORTHERN MURRAY COUNTIES. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 28, 8:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 817 PM EDT SAT JUN 28 2008 GAZ011-012-019-290045- 817 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR CHATTOOGA...NORTHERN FLOYD...AND NORTHERN GORDON COUNTIES UNTIL 845 PM EDT... AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST NORTH OF SUGAR VALLEY...TO TRION...TO MENLO...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS NORTHERN FLOYD...CHATTOOGA...AND GORDON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUBLIGNA...CLOUDLAND...TRION...MENLO...SUMMERVILLE... CHATTOOGAVILLE...SUGAR VALLEY...BERRYTON...RESACA...NICKELSVILLE... HOLLAND...LYERLY...JAMES H. FLOYD STATE PARK...EVERETT SPRINGS AND TIDINGS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor | 32 min |
| Jun 29, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| Jun 29, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 34 min |
| Jun 29, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 48 min |
| Jun 29, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 44 min |
| Jun 29, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 51 min |
| Jun 29, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 45 min |
| Jun 29, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 36 min |
| Jun 29, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 33 min |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 41 min |
| Jun 29, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 39 min |
| Jun 29, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 46 min |
| Jun 29, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.